wellbutrin can cause tics and tremors and seizures and other side effects.Teh good thing about well butrin is that it has a lower incidence of sexual sideeffects,I know people that have done well on it and some that have done poorly on it.
Everyone is different though and different meds will work for some and not for others.I take a combo of celexa/zyprexa as I am bi polar and it works great for me
let me know what you decide.If you are Uncomfortable with the thought of well butrin talk to your doc and see if maybe another would work just as well for you.Alot of docs have a flavor of the month they like to prescribe.
You are wise to find out all you can about the meds.
I have been on Wellbutrin for 4 years. I have tried several different medications and this is the only one that has worked the best 'for me.' I recently switched to Lexapro because I was having increased anxiety but Lexapro has been horrible. I've tried Zoloft, Paxil, Prozac and as I've already said, Lexapro. Wellbutrin has the least side effects. I switched back about a week ago and the withdrawl symptoms from Lexapro are the pits.
Wellbutrin may not work as well for you, Everyone is different. As you can see, it may take several attempts at medication before you are on the right one. Just be patient. Once you find the right one, you'll feel so much better.
Hope this helps.
I'm in the same boat as you. I've been on 50mgs of Zoloft for about 8 months to help with 'situation depression' (I had a baby, got a new job and lost my mom suddenly, all within six months of each other) However, I got tired of having absolutely no interest in sex and asked my doc about Wellbutrin. But. some of the stuff I've read on the internet scares the **** out of me! I'm in a total conundrum about what to do. I did not want to 'succumb' to antidepressants in the first place (me? a control freak? nooo...), and to be considering one that seems to have such a strong reaction from people makes me even more uncomfortable. Please comment if you had/have a similar situation and can offer some advice. I know that different drugs affect different people, etc, but some down-to-earth "this is what happened to me" perspectives would be great. Please try not make it sound like a scene from the Exorcist like the other forum I was on :)
LOL... my, my... thanks for the face splitting, bellowing gut laugh you just pulled outta me. Your Exorcist comment... I needed someone to make me laugh. I'm the one drawing laughs out of others day in and day out as I, well... try to stay above water in my own head, so to speak.
I recenlly started taking Wellbutrine 150 XL, and loved it at first. I was also on Effexor, and had to mess with the doseage some, but at 150/150 I seemed to be feeling great.
BUT....I immediately gained 20 lbs. in a month, but I was feeling so much better I adopted the fat but happy attitude. Well it didn't stop at 20 lbs. and I am now at 31 and counting. I am no longer fooling myself with "fat and happy" and if anything I am more depressent than ever. The weight gain is causing other body issues and now I rue the day I started it. But honestly, those first 3 months were the best I had felt depressionwise in months.
If you don't exprience the weight gain (I do know those who have lost weight on it) and all the risk factors don't seem to apply to you, it is not a bad one to try. Blood pressure it a biggie. I have very low blood pressure but my MIL (mother in law) didn't and ended up having a stroke because of it. That is now posted as one of their warnings.
I understand your concerns and if you took them lightly that would be bad, but after a good month on it, you will definately know if it is going to work for you. Good luck!
Wellbutrin XL 150mg works really well for me for two weeks of the month, and then I drop into a really bad pre-menstrual cycle of hopelessness, moodiness, rage even. I'm planning to ask a doctor about upping my meds for those two weeks. The thing is, for the two weeks it's working, Wellbutrin is really great. No side effects for me at all. No weight loss, unfortunately, but I didn't gain either (been on it for over a year now). And my libido is much stronger. I wish I knew what to do about the bad two weeks though. I'm like a different person living a different life - everything seems colored differently, from my kids to my husband to my home to my career to my life in general.
So, I am occasionally affected with seasonal depression. It rains here about 7 months out of the year and being a "sun baby" it really gets me down. Well I was put on Wellbutrin, which help cessate my urge to smoke, thankfully, BUT I was afflicted with what 1 in 5000 who take this are afflicted with, hyperactivity of the brain. Imagine, if you will, the "This is Your Brain on Drgs" commercial. Well, you know how the egg pops, imagine another egg popping on each of those pops, and again, and again....it truly drove me nuts. I mean I literally stayed up at night with all sorts of thought running through my head. I couldn't sleep a wink.
I had to stop taking it and decided that I just needed to surround myself with positive things. Not saying that this is an alternative that will work for everyone, but just be mindful of some of the side-effects.
I am going through lots with being laid off work, son graduating, stress of finding new work, etc.
Felt like my 20 mg Cipralex wasn't working like before because I felt more weepy, was more critical and judgmental than usual so I quit drinking 12 days ago. My behaviour did not improve so I went to Dr. and was recommended I cut down Cipralex to 10 mg and start Wellbutrin 15 mg. I'm not feeling normal today and realize with decreased Cipralex and the Wellbutrin not kicking in right away, I can expect to not be that way.
However, I'm supposed to be looking for work and I wonder how long I may be functioning this way.
Any help or suggestions will be appreciated.
i have been on wellbutrin sr for a year,it saved me it and prozac,i recently torally stopped thje prozac as no sex dive i went from 50 mg to 10 on the prozac now my dr has just switched me to 450 mg of wellbutrin xl..which kinda scares me as its a higher dose but maybe without the prozac i need it,i sure dont want to go back to where i was a year ago
Wellbutrin gives me nausea. Agitation. 1st 2 weeks. Also hard to sleep. Weird dreams. 300.... Should I lower dosage
Love the wellbutrin. Been on it for about 5 months, 150mg in addition to celexa 40mg that I've been on for over 2 years. The doctor warned me to not start it if I had anything I needed to do or focus on, but I was like "bah it can't possibly be that fast" having taken Prozac and lexapro before as well. Boy was I wrong! I pretty much tweaked out and started organizing my craft room randomly and didn't get to sleep til like sunrise. This was only the first day. I didn't get JACK done in my online classes the rest of the week because I couldn't focus on ANYTHING for more than a couple minutes. My husband also had to beat me off of him with a stick... ;)
Having said all that, once I was on it for a while, the initial craziness wound down and I felt normal again soon. I have more energy, I can concentrate on things easier, the sex drive isn't at zero anymore and my overall mood is better; less down days than up for a change! Don't let the first week scare you off. Ride it out!
I take mine within an hour of waking up and I can get to sleep just fine. If I get up after 11am, I find it's just better to skip it, otherwise I'm up til ungodly hours of the night for no good reason. When I skip/forget it, I try my damnedest to keep it at only one day without it, otherwise I get withdrawal head. (laggy vision, headaches, irritability, etc) Same goes for my celexa actually, but it's like 10 times worse.
Hope this helps!!!
Thank you. Very helpful. I lowered 300 to 150 3 days ago and not as jittery . Any info helps. Thank you
Can I double my dose for a little while and then go back down? I take 150mg of the generic brupropion hcl xl and have been feeling like it hasn't been as effective lately. I'm going through some stuff right now and it's causing heightened feelings of frustration and anxiety. So much so, that I think I'm really depressed and am considering going on medical leave to just get my head straight. I am so not the type of person that does this, so it's all a little new for me.
When I started wellbutrin the pharmacist told me not to take it to close to bedtime because it is sort of an upper. I found this to be true. I also take Paxil, which for me has a very smoothing effect for anxiety. It was too smoothing as I felt like a zombie during the day. I was taking it in the morning and my doctor said to take it before bed. That worked.
It is a nice Antidepressant, just like other pills it also have side effects. Thus always be taken with your doctor's advice, on prescribed dosage.
It work really well for some people with anxiety, I am on Zoloft and its working well for me.